Altace Overdose

As with any medication, it is possible to overdose on Altace. Symptoms of an Altace overdose include extremely low blood pressure, increased levels of sodium in the blood, and kidney failure. If you happen to overdose on Altace, it is important to seek medical attention immediately. The type of treatment a person receives depends on how long he or she waits before getting help. Treatment can range from stomach pumping to supportive care (such as fluids through an IV and medications to increase blood pressure).

Altace Overdose: An Overview

Altace® (ramipril) is a medication used to control high blood pressure and congestive heart failure. Even though it has happened on only a few occasions, a person can overdose on Altace just like any other medication. The effects of an Altace overdose will vary depending on a number of factors, including how much Altace is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on Altace, seek medical attention immediately.
 

Symptoms of an Altace Overdose

Altace overdose signs or symptoms can vary. Depending on the situation, they may include:
 
  • Extremely low blood pressure
  • Increased levels of sodium or potassium in the blood
  • Kidney failure.
     

Treatment for an Altace Overdose

The treatment for an Altace overdose will vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." However, there is no readily available treatment that can remove Altace quickly once it has been absorbed into the body. Therefore, in these cases, treatment usually involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for an overdose with Altace may include:
 
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure
  • Close monitoring of the heart and lungs
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Altace.
 
6 Things That Worsen or Cause ED

Altace Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.